Jump to content
CrazyBoards.org

Depressed before Lithium dosage?


Recommended Posts

I take Lithium (600 mgs) just at bedtime...I'd read that some people take it more than once a day, but I just started it less than a week ago in the hospital. Anyway, about an hour before it's time to take it, I get really depressed. I go back to the dark place where I'm like what's the point? But I don't know why. I thought it would build up in my system. Plus I'm on another mood stabilizer that I take twice a day AND two antidepressants. Yet it's only between 8 and 9 PM that I suddenly don't care anymore. I have no idea why. I eat good dinners, I smoke before dinner so there's no withdrawal, etc. Anyone else experience this? Is something wrong with me?

Link to comment
Share on other sites

That sucks! I'm sorry to hear that. Well you remember my issues with antipsychotics...they always made me flat and suicidal cause I had nothing to live for. But during the day, even at night after my dose, I feel fine ya know? I can read, work, play games, be happy and interact with people as if I weren't on a med (but of course I know I am because if it weren't for Lithium I'd probably be dead). It's just weird how I get all depressed right before the dose, like is its half life not keeping up with me? I know some people take it all day and I'm wondering why I don't. But like I said, I got put on it 5 days before I left the hospital, and I don't even see my new psychiatrist until the 15th so it's not like I can call him... :( It's just that last night between like 7:30 and 9 I wanted to die and hurt myself. Then took the Lithium and felt better. I thought it was supposed to build up in the system. I'm happy all day. Maybe I just haven't been on it long enough. The fact that no one else has commented on this makes me think maybe I'm just weird lol.

Link to comment
Share on other sites

Are you still taking the Wellbutrin? If you are and it's one dose in the morning, I can see that wearing off and making you feel like crap.

As for lithium, it's early still. At a week I think your body is just starting to settle into a routine with it. I would be interested to know if you still feel this way after a month or two.

Link to comment
Share on other sites

You make a good point. Yes, I'm still on the Wellbutrin, which is just as new as the Lithium. I'm hoping my new pdoc will figure it all out when I see him. I don't want to CHANGE any meds because I like how they make me feel, but maybe he'll changes the timing or the dosages. I'll keep you guys posted!

Link to comment
Share on other sites

i don't take lithium, so i have no good information there, but i do have the same experiences as you.

i tend to hit a wall at around 3pm every day. sometimes it's really noticeable, sometimes not, but it's generally always there. by nighttime, my symptoms are always worse (whether manic, mixed, or depressed). i think part of that comes from holding it together all day, or even just dealing with typical daily stressors. kind of like how anyone might come home from a long day at work and not feel 100%, just amplified.

i take my lamictal am and pm to try and counter this, and i guess it's helped some as i'm not off my rocker (:rolleyes:) but i still hit that wall (need to talk to pdoc about this!). other meds that i only took 1x a day, i took in the morning to try an get the most out of them.

i don't know much about lithium, but doesn't it come in two types? an extended release and an immediate? your dosing schedule probably depends on which type you're on. maybe you could take it in the morning instead to avoid that lull at night? i wouldn't do any changes without talking to your pdoc, but it may be something to bring up.

sorry that wasn't more helpful, but just wanted to let you know i get the same sort of experience. hope you feel better soon!

Link to comment
Share on other sites

It may be daytime stress building up, as simple as that. As far as meds wearing off, I'd think that the more likely culprit here would be the wb as it has a much shorter half life, but as wemble said, you could try the xr lithium and see if it makes a difference for you. Or splitting up the dose, there should be no problems taking 300 a.m. and p.m.

Anna

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...